Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

On stamace 2.5 mg and telma 4 for high bp. Is it safe to take coversyl for burping problem?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
I have been taking Stamace 2.5 mg after breakfast for last 5 years and since last 2 years been taking Telma 40 after dinner for my high BP treatment. Recently another pyhsician whom i went to for my non-stop burping problem has asked me to stop both these medications and instead has prescribed Coversyl 8mg. According to you, Is this okay?
Posted Mon, 3 Dec 2012 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 52 minutes later
Welcome to Health Care Magic

     Coversyl (perindopril) and Stamace (ramipril) belong to the same family (ACE- Angiotensin Converting Enzyme - blocker). Most of their actions are due to the class effect – with some individual differences. It is OK with Coversyl / probably it was also OK with Stamace before!
     Telma (telmisartan) is from a similar but slightly different group, acting on the next stage of the enzyme – Angiotensin Receptor Blocker (ARB).
     Any one of them is good enough

     Probably burping was not related to these drugs!
     Gas is not produced in the STOMACH. It is usually the swallowed air that is responsible for burping. Munching and swallowing with closed mouth help to reduce. Stress is a large contributing factor, in some people.
     Some high fibre foods, foods difficult to digest – usually whole grain, beans - can be the cause of gas in the INTESTINE - but it exits at the other end.
     Pro-kinetic agents (like Domperidone), anti-flatulents (like simethicone), adsorbents (like activated charcoal) individually or in combination can help. They are generally available over the counter, in most places.
     If the problem persists, you should see a doctor - seeing a gastro-enterologist will be a better option.

Happy Diwali
Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: On stamace 2.5 mg and telma 4 for high bp. Is it safe to take coversyl for burping problem? 3 hours later
So it'okay that instead of 2 tablets(Stamace & Telma) i take only 1 tablet(Coversyl 8mg) for Blood pressure.
Also, since last 6 years I have been taking Loprin 75mg (after lunch) and Clodrel 75 mg (after dinner) as a preventive measure. The same physician who has prescribed Coversyl has asked me to stop taking both medicines as i never had any heart related problem. Is there any side effects of discontinuing these medicines suddenly as I suffer from High Blood pressure and Diabetes since last 20 years.

You have suggested anti-flatulents. Whereas in my case, anti-gas/acid medicines stop working after some time like I took Levazeo for 6 months and it worked wonderfully well but has stopped working now. My major problem is that this air comes out only from mouth in the form of non-stop burping for hours together and not in the form of gas passed through Anus. Infact nowadays i rarely pass gas !! And just for your information, i am a vegetarian and a very slow eater, who eats with mouth closed.
Answered by Dr. Anantharamakrishnan 7 hours later

Yes – Take one - for your BP.
If the pressure is not controlled, gradually increase the dose.
If still high, add another drug from a different class.

Aspirin (Loprin) and Clopidogrel (Clodrel) prevent adhesion of platelets – postpone or prevent clotting that lead to heart attacks and stroke. If the blood pressure is controlled, if you have no stomach upset or bleeding – continue / it is better for the diabetic people. It helps. Usually, aspirin alone is enough / the combination is given for people at higher risk. No problems in stopping suddenly. It takes time for aspirin effect to wear off.
     Levazeo is generally used in Psychiatry –and here, given for psychological factors contributing to a problem – like doctor should have felt - You are very likely having some anxiety and the symptoms are Psycho-somatic / hence the prescription and the relief.
     You may benefit from upper and lower GI endoscopy – if not ruling in, it can rule out major problems.

All the best
Above answer was peer-reviewed by
Follow-up: On stamace 2.5 mg and telma 4 for high bp. Is it safe to take coversyl for burping problem? 8 hours later
You did not mention what could be the reason why i am facing difficulty farting?
Plus, one thing that i have noticed is whenever i take anti-acid or anti-gas medicine it aggravates my burping problem. What could be the reason?

Recently i saw a Gastro-enterologist who asked me to undergo Hydrogen Breath Test and Urea Breath Test. But he didn't ask me to undergo Endoscopy test. HBT result came normal and UBT result was on borderline. He prescribed me Fibotab and Cyra D which aggravated my problem to the point that the gas/air went up to my head and i had severe constipation next morning. didn't he ask me to undergo Endoscopy test.

Few related points about my burping problem : i am facing this problem since last 10 years, sometimes it completely subsides, other times it comes up badly. I don't feel any of the following symtoms: heart-burn, food coming back into Esophagus, etc. All i face is burping.. Just plain, odor-less air coming out from mouth and in big quantity.

Also, one thing that I've noticed lately is that when i don't take wheat or wheat related foodstuff, there is considerable reduction in my burping.

Thanks for your suggestions.

Answered by Dr. Anantharamakrishnan 1 hour later

•     The difference between a breath test and endoscopy is like the difference between shadow and substance – seeing a picture and seeing a person directly. Endoscopy is the gold standard, against which other things are compared.
•     Gas cannot go to head – the feeling is due to anxiety.
•     Most of your features can be attributed to anxiety – probably that is why, your doctor has suggested an alternative to endoscopy and has given you medicines for psychosomatic problem (Levazeo)...
•     How can one doctor (I) can say why another (your) doctor suggested or did a particular thing? – He will be the best one to give proper answer for this.
•     If it is true that avoiding wheat improves, then the diagnosis seems straight forward – you may be having Gluten sensitivity. Test for antibodies and/or duodenal biopsy will confirm.

Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor